Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
John472733

How to Combat Nausea from Carbidopa/Levodopa

Recommended Posts

Hello,

I am desperately looking for ways to combat nausea from Carbidopa/Levodopa.

Prescribed Medications

  • Carbidopa/Levodopa 25/100 : 2 pills, 3 times per day
  • Pramipexole Dihydro: .25mg,1 pill, 3 times per day
  • I was previously taking 1/2 Carbidopa/Levodopa pill 3 times per day (1.5 pills in total). But my symptoms in my left arm have worsened. When i attempted to increase my dosage up to the 6 pills per day, I felt extremely nauseated and could not function.

 

Current Medicadtions

  • I currently take 1 Carbidopa/Levodopa pill 3 times per day ( half of the recommended dosage) in order to combat nausea. I also take the Pramipexole 3 times per day as prescribed.
  • When my medication wears off, I am experiencing severe symptoms in my left arm- numbness, tingling, pain, stiffness- and it is very difficult for me to perform basic daily task.

Questions

  • I would like to try to increase my Carbidopa/Levodopa pills to 6 pills per day to address the problems in my left arm. I am looking for any suggestions that might help me deal with the severe nausea.
  • How quickly should I increase my dosage from 3 pills per day to 6 pills per day?
  • Should I take my medication at the same time each day? What time?
  • Is nausea from an increased dosage typical? How long does it typically take for body to adjust to increased dosage (i.e. to not feel nauseated)?
  • Any OTC suggestions for helping the nausea?
  • Should the pills be taken before meals, with meals, or after meals? Any suggested foods? Foods to avoid?

Thank you in advance for your guidance and support.

John

 

 

Share this post


Link to post
Share on other sites

John,

I have copied your questions and will answer them accordingly.

Questions

  • I would like to try to increase my Carbidopa/Levodopa pills to 6 pills per day to address the problems in my left arm. I am looking for any suggestions that might help me deal with the severe nausea.
  • ANSWER: There is a medication known as Lydosyn which just contains Carbidopa. Carbidopa is basically added with Levodopa to combat the side effect of nausea that Levodopa can cause.
  • How quickly should I increase my dosage from 3 pills per day to 6 pills per day?
  • ANSWER: As a rule of thumb I usually recommend a patient increase the dose about every three days by at least 1/2 tablet per dose. This, as well with most Parkinson Medications, should follow the "Start low and go slow" mantra. This way you will avoid possible side effects of the medication. If the medication dose or strength of the medication is raised to quickly, the result could be serious side effects.
  • Should I take my medication at the same time each day? What time?
  • ANSWER: I usually recommend that you follow the Dr's orders when you first start taking the medication. For example if the Dr writes for three time daily, then it is usually recommended that the person take it at 9:00am, 3:00pm, and 9:00pm. When it comes to Parkinson's patients this schedule may change due to when your symptoms arise. I usually recommend keeping a journal containing the Medication, Strength, Time, Off times, and Side Effects that may happen. If you go to the main page of my forum "Ask the Pharmacist" you will find a medication schedule/journal that you can download (only if you have Microsoft Excel). There you can put in the pertinent information and you will end up seeing trends as to when you should take your medication. The other nice part about this is that you can either email or fax it to your DR a few days prior to your appointment so you do not have to waste time explaining to the Dr what has happened since your lasy appointment. It will already be there for them to read.
  • Is nausea from an increased dosage typical? How long does it typically take for body to adjust to increased dosage (i.e. to not feel nauseated)?
  • ANSWER: Nausea is very typical of an increased dosage. It all depends on the person but, some people may have it go away in a week or so while others may have some nausea throughout their whole medication regime.
  • Any OTC suggestions for helping the nausea?
  • Should the pills be taken before meals, with meals, or after meals? Any suggested foods? Foods to avoid?
  • ANSWER: This type of medication should be taken on an empty stomach which means it needs to be taken  at least 30 minutes  to prior to a meal or 2 hours after a meal. The main food product you should avoid taking too close to this medication is Protein. If you follow the guidelines I gave you then you should be fine. If you take the medication too close to protein the the protein will bind up the liver enzymes needed to break down the medication which could result in a delay in onset of the medication.
  • I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×